MAUDE Adverse Event Report: Olympus Winter & Ibe GmbH Telescope, 10 mm, 30°, HD, quick lock, autoclavable; Rigid optical laparoscope

Olympus Winter & Ibe GmbH Telescope, 10 mm, 30°, HD, quick lock, autoclavable; Rigid optical laparoscope
Model Number WA53005A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer returned the rigid optical laparoscope to the service center for a separate issue.During device analysis, the service repair technician identified damage to the tip cover glass, with resulting glass fragments causing reflections in the image.There was no patient involvement.
 
Additional Manufacturer Narrative
The device was returned to olympus for inspection.A definitive root cause could not be identified.Based on the results of the investigation, the most probable cause of malfunction identified during the device evaluation was traced to component failure.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
Telescope, 10 mm, 30°, HD, quick lock, autoclavable
Common Device Name
Rigid optical laparoscope
Manufacturer (Section D)
Olympus Winter & Ibe GmbH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
Olympus Winter & Ibe GmbH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
+1(508)207-7661
MDR Report Key50190336
Report Number9610773-2026-05442
Device Sequence Number14976983
Product Code EWY
UDI-Device Identifier04042761052764
UDI-Public04042761052764
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950076
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberWA53005A
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/06/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/30/2026
Initial Report FDA Received Date08/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown